Need Some Help / Advice (Pregabalin / Mild Tinnitus)

Discussion in 'Support' started by SmoothOne, Oct 8, 2015.

tinnitus forum
    1. SmoothOne

      SmoothOne Member

      Tinnitus Since:
      22/06/2015
      Hello, i have tinnitus since june. It started as a moderate/mild high pitch sound in my right ear/head (first month was very hellish) and got somewhat better with time. Audiograms are good, no hearing loss detected. It only really bothers me at night and in silent rooms, makes me anxious. I got used to T since august and it rarely bothers me during the day anymore, when external sounds and work mask it 99%. Yesterday my neurologist prescribed Pregabalin 75mg to me, but im scared it may amp up T cause (acording to the internet) it could be an ototoxic(?) drug. My aim here is to get rid of the remainings of T and the anxiety it brings to my nigthts. Any Advice, besides masking sounds? Should i try the med? Pregabalin can cause permanent hearing damage or T?
      Thanks!
       
    2. Did he prescribe it for tinnitus, for anxiety, or for something else?
       
    3. SmoothOne

      SmoothOne Member

      Tinnitus Since:
      22/06/2015
      Specifically for T, he is 93 and considered a legend in my country, Dr. reported two patients cured by this method... (they had similar symptoms to mine, single ear etc..)
       
    4. PaulBe

      PaulBe Member Benefactor

      Location:
      Cairns
      Tinnitus Since:
      11/2013
      Cause of Tinnitus:
      Probably sound, though never proven
      I started a course of it, but the side effects of depersonalization, rage, and suicidal ideation put me off continuing (during a lucid moment). Maybe if I could stop working for a year or so I'd try again, knowing what I know now. Sometimes with these drugs you simply need to push through that stage to get to the benefit.....then there's the getting off them.
       
    5. noisebox
      Loved

      noisebox Member

      Location:
      Yorkshire, UK
      Tinnitus Since:
      04/2012
      Cause of Tinnitus:
      West End show. Came back 2015 vitamin D overdose prescribed
      If that is gabapentin, then I know somebody who was prescribed it for a pain condition. She reported her T had gone right down from starting it. I have no further news as to whether it continued.
       
    6. Zora
      Kick ass

      Zora Member

      Location:
      Germany
      Tinnitus Since:
      12/2015
      Cause of Tinnitus:
      1st time: Megaphone ;2nd time: headphones too loud
      @PaulBe hey paul :)
      I have Derealization. Yesterday my doc prescribed me some pregabalin due to my chronic foot pain. I really want to take it because my feet are killing me. I work in a warehouse where I have to walk/stand 8 hours a day. So I would like to take it to relieve my pain.
      My derealization though, went skyhigh 6 months ago when I got T and it has not calmed down since. So I need to work 8 hours a day and I cannot afford not going to work. I am scared of the side effects.
      Do you think it can amplify my T or my DR?
      And what do you think if I only take it for 30 days will it be hard to come off them as well?

      I would appreciate your advise/ opinion :)
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.